Period confusion during birth control


Q: I started birth control last month on the first day of my period. I did not have unprotected sex before my period. I took my pill regularly for 21 days. On the 4th day of my inactive pill, I got a little bit of bleeding. I thought it was my period but the bleeding has been very light as it is almost like a spotting. I have observed an increase in breast size and there is a slight pain in the left side of my stomach. Should I be worried about something?

Symptoms:  Light bleeding to spotting on the fourth inactive day , increase in breast size, slight pain in the left side of the stomach

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon